# SDR 2003UALA00716

- Difficulty date: September 24, 2003
- Submitted: September 30, 2003
- Operation: Air carrier
- Aircraft: N337UA
- Make and model: Boeing 737322
- Aircraft serial: 24241
- Aircraft time: 45,401 hours, 24,879 cycles
- Engine: Ge CFM56*
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Wheel
- Condition: Separated
- Location: Nlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON LANDING DCA, NOSE LANDING GEAR COLLAPSED.  UPON ROTATION IN ORD, THE NOSE WHEEL ASSEMBLIES DEPARTED THE AXLE. AIRCRAFT LANDED ON THE AXLE IN DCA. CAUSE OF FAILURE WAS THE REPAIR SHAFT, UAL P/N 3F13178-2. IT WAS DETERMINED THAT THE REPAIR SHAFT THREADS WERE NOT MANUFACTURED PER THE UA DRAWING.  THIS EVENT IS CURRENTLY SUBJECT TO NTSB INVESTIGATION NO. DCA03SA057.  ALL UAL 737 AIRCRAFT NLG AXLES WERE INSPECTED FOR SIMILAR REPAIRS.  SEVEN AIRCRAFT HAD THE REPAIR SHAFT REMOVED AND INSPECTED.  ANY DISCREPANT SHAFTS WERE REPLACED.
